Alert archive / Kansas / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 121, NWS Dodge City, KS

June 27, 20236 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 27, 2023, 8:02 PM CDT for 6 counties in Kansas. It was in force for 58 min. 20 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2023, 8:02 PM CDT (01:02 UTC)
Expired
Jun 27, 2023, 9:00 PM CDT
In force
58 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Damage threat
Considerable
Hail
0.88 in
Wind
70.0 mph

Counties Clark County, KS, Ford County, KS, Gray County, KS, Haskell County, KS, Meade County, KS, Seward County, KS

The radar

The Dodge City radar (KDDC), 52 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 8:15 PM CDTTSTM WND GST 704 N Meade, KS
Jun 27, 8:15 PM CDTTSTM WND GST 704 N Meade, KS
Jun 27, 8:23 PM CDTTSTM WND GST 70Meade, KSWind speeds ranged from 60 to 70 mph. Meade is currently without power.
Jun 27, 8:23 PM CDTTSTM WND GST 70Meade, KSWind speeds ranged from 60 to 70 mph. Meade is currently without power.
Jun 27, 8:25 PM CDTTSTM WND GST 1007 Ne Missler, KS
Jun 27, 8:25 PM CDTTSTM WND GST 1007 Ne Missler, KS
Jun 27, 8:27 PM CDTTSTM WND GST 775 Ne Meade, KSMesonet station UP367 4.9 NE Meade (UPR).
Jun 27, 8:27 PM CDTTSTM WND GST 775 Ne Meade, KSMesonet station UP367 4.9 NE Meade (UPR).
Jun 27, 8:34 PM CDTTSTM WND GST 622 Wsw Minneola, KSMesonet station UP313 2.1 W Minneola (UPR).
Jun 27, 8:34 PM CDTTSTM WND GST 622 Wsw Minneola, KSMesonet station UP313 2.1 W Minneola (UPR).
Jun 27, 8:39 PM CDTTSTM WND GST 822 Wsw Minneola, KSMesonet station UP313 2.1 W Minneola (UPR).
Jun 27, 8:39 PM CDTTSTM WND GST 822 Wsw Minneola, KSMesonet station UP313 2.1 W Minneola (UPR).
Jun 27, 8:43 PM CDTTSTM WND DMGFowler, KSMultiple tree limbs down 3 inches and bigger.
Jun 27, 8:43 PM CDTTSTM WND DMGFowler, KSMultiple tree limbs down 3 inches and bigger.
Jun 27, 8:45 PM CDTTSTM WND GST 613 W Bloom, KSMesonet station DW9907 Bloom.
Jun 27, 8:45 PM CDTTSTM WND GST 613 W Bloom, KSMesonet station DW9907 Bloom.
Jun 27, 8:59 PM CDTTSTM WND GST 602 Wsw Minneola, KSMesonet station UP313 2.1 W Minneola (UPR).
Jun 27, 8:59 PM CDTTSTM WND GST 602 Wsw Minneola, KSMesonet station UP313 2.1 W Minneola (UPR).
Jun 27, 9:00 PM CDTTSTM WND GST 753 W Bloom, KSMesonet station DW9907 Bloom.
Jun 27, 9:00 PM CDTTSTM WND GST 753 W Bloom, KSMesonet station DW9907 Bloom.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 2:50 PM CDTSevere Thunderstorm WatchSPC6 hr
Jun 27, 7:47 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2023-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2616 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2023-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2616 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1067 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
2.6
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted.

002 
WUUS53 KDDC 280102
SVRDDC
KSC025-057-069-081-119-175-280200-
/O.NEW.KDDC.SV.W.0121.230628T0102Z-230628T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
802 PM CDT Tue Jun 27 2023

The National Weather Service in Dodge City has issued a

* Severe Thunderstorm Warning for...
  Southwestern Ford County in southwestern Kansas...
  Northeastern Seward County in southwestern Kansas...
  Meade County in southwestern Kansas...
  Southern Gray County in southwestern Kansas...
  Western Clark County in southwestern Kansas...
  Eastern Haskell County in southwestern Kansas...

* Until 900 PM CDT.

* At 802 PM CDT, severe thunderstorms were located along a line
  extending from near Tice to near Forgan, moving east at 45 mph.

  HAZARD...70 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Montezuma, Fowler, Englewood and Minneola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3772 10077 3771 10001 3700 9972 3700 10064
TIME...MOT...LOC 0102Z 270DEG 41KT 3750 10073 3697 10051 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

SUGDEN
4 follow-up statements
020 
WWUS53 KDDC 280119
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
819 PM CDT Tue Jun 27 2023

KSC025-057-069-081-119-175-280200-
/O.CON.KDDC.SV.W.0121.000000T0000Z-230628T0200Z/
Ford KS-Seward KS-Meade KS-Gray KS-Clark KS-Haskell KS-
819 PM CDT Tue Jun 27 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHWESTERN FORD...NORTHEASTERN SEWARD...MEADE...SOUTHERN
GRAY...WESTERN CLARK AND EASTERN HASKELL COUNTIES...

At 819 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southeast of Copeland to 8 miles northwest of
Knowles, moving east at 40 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Meade, Montezuma, Minneola, Fowler, Copeland, Ensign, Englewood,
Meade State Park, Missler, Tice, The Haggard Elev, Acres and Plains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3772 10077 3771 10001 3700 9972 3700 10064
TIME...MOT...LOC 0119Z 266DEG 36KT 3750 10052 3698 10027 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

SUGDEN
261 
WWUS53 KDDC 280128
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
828 PM CDT Tue Jun 27 2023

KSC081-175-280137-
/O.CAN.KDDC.SV.W.0121.000000T0000Z-230628T0200Z/
Seward KS-Haskell KS-
828 PM CDT Tue Jun 27 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SEWARD AND
EASTERN HASKELL COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Kansas. A Severe Thunderstorm Watch also remains in
effect until 200 AM CDT for southwestern Kansas.

LAT...LON 3771 10001 3700 9972 3700 10053 3772 10054
TIME...MOT...LOC 0127Z 270DEG 41KT 3750 10043 3698 10018 

$$

KSC025-057-069-119-280200-
/O.CON.KDDC.SV.W.0121.000000T0000Z-230628T0200Z/
Ford KS-Meade KS-Gray KS-Clark KS-
828 PM CDT Tue Jun 27 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHWESTERN FORD...MEADE...SOUTHEASTERN GRAY AND WESTERN CLARK
COUNTIES...

At 827 PM CDT, severe thunderstorms were located along a line
extending from 6 miles south of Montezuma to 7 miles north of
Knowles, moving east at 45 mph.

THESE ARE DESTRUCTIVE STORMS FOR FOWLER

HAZARD...80 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations impacted include...
Meade, Montezuma, Minneola, Fowler, Ensign, Englewood, Meade State
Park, The Haggard Elev, Missler and Acres.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3771 10001 3700 9972 3700 10053 3772 10054
TIME...MOT...LOC 0127Z 270DEG 41KT 3750 10043 3698 10018 

THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...80 MPH

$$

SUGDEN
933 
WWUS53 KDDC 280148
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
848 PM CDT Tue Jun 27 2023

KSC025-057-069-119-280200-
/O.CON.KDDC.SV.W.0121.000000T0000Z-230628T0200Z/
Ford KS-Meade KS-Gray KS-Clark KS-
848 PM CDT Tue Jun 27 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHWESTERN FORD...EASTERN MEADE...SOUTHEASTERN GRAY AND WESTERN
CLARK COUNTIES...

At 847 PM CDT, severe thunderstorms were located along a line
extending from 8 miles north of Fowler to 6 miles southeast of
Englewood, moving east at 45 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Minneola, Fowler, Ensign, Englewood and Acres. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3771 10001 3700 9972 3700 10017 3771 10027
TIME...MOT...LOC 0147Z 270DEG 41KT 3750 10016 3698 9991 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

SUGDEN
607 
WWUS53 KDDC 280150
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
850 PM CDT Tue Jun 27 2023

KSC025-057-069-119-280200-
/O.EXP.KDDC.SV.W.0121.000000T0000Z-230628T0200Z/
Ford KS-Meade KS-Gray KS-Clark KS-
850 PM CDT Tue Jun 27 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FORD...EASTERN
MEADE...SOUTHEASTERN GRAY AND WESTERN CLARK COUNTIES WILL EXPIRE AT
900 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Kansas. A Severe Thunderstorm Watch also remains in
effect until 200 AM CDT for southwestern Kansas.

LAT...LON 3771 10001 3700 9972 3700 10017 3771 10027
TIME...MOT...LOC 0150Z 270DEG 41KT 3750 10012 3698 9987 

$$

SUGDEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 6:37 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 27, 6:37 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
637 PM CDT Tue Jun 27 2023

...Updated Mesoscale Discussion...

.MESOSCALE DISCUSSION...
Issued at 631 PM CDT Tue Jun 27 2023

Thunderstorms increasing in coverage as they move northeast across
the panhandles of Texas and Oklahoma. Expect this trend to
continue as these storms move northeast into an area of higher low
level moisture. Latest HRRR now appears a little more reasonable
keeping  with storms increasing in coverage as they move northeast
into southern before taking a more easterly track along the
Kansas/Oklahoma border after 01z as a weak upper level wave moves
across southwest Kansas.  Until now the warm +16C 700mb
temperatures have limited convection across extreme southwest
Kansas but this may change over the next several hours as the
convection encounters an area of higher low level moisture. The
area of interest between 00z and 03z for the best opportunity for
large hail and strong damaging winds will be south of Dodge City
and West of Ashland  given the low level moist axis, forecast deep
layer shear and mid level lapse rage. Further north and east a
more stable environment will exist. Not saying strong winds and
hail will not occur in these areas but the probability is much
lower than what was previously expected earlier this evening.
Current severe thunderstorm watch still looks on track but am now
favoring locations close to the Oklahoma border as having the
highest probability for very large hail and wind gusts of 75 or
greater. Also along the Oklahoma border will also be monitoring a
window of opportunity for a tornado or two given the increasing
low level wind shear that will be between around sunset.

&&

.SHORT TERM...(This evening through Wednesday night)
Issued at 212 PM CDT Tue Jun 27 2023

A significant boost in dew points was observed in the last 24
hours across the far western counties. The easterly upslope flow
over the greater area of the DDC warning area was cutoff on the
western periphery by a warm front in extreme eastern Co and
extending southeast to just north of Elkhart, KS. That area of
moisture pooling and convergence will serve as the better
initiation zone for supercells by mid to late afternoon, with the
high cape and shear axis eastward across the southern half of the
DDC forecast area providing the best combination for sustained
supercells producing hail, wind and isolated tornado risk through
early evening. The latest HRRR runs have had a consistent (hour to
hour) disposition to high end winds across the OK/KS state line,
coinciding where the moderate risk was drawn up by SPC. High
values of the Large Hail parameter already exist along and ahead
of the warm front, outlining the area of greatest 3 inch hail risk
in our western counties, although hail will be a risk across the
entire area through mid evening. We did use the FV3 for the
official grids for a better timing of stronger convectively
induced winds rather than the diluted NBM values. These will need
to be assessed through the evening as the convection unfolds. The
consensus of the convective allowing models takes he supercells
from just ahead of the warm front near near Syracuse and the
highway 25 corridor between 21 and 00 UTC, and the right turners
morph into a small MCS , southeast along the OK/KS line, south of
highway 400 exiting the Pratt/Medicine Lodge area after 2 or 3
UTC. The cold convective outflow will drop temps into the mid 60s
quickly. Secondary areas of higher winds in the CAMs could be
evaporatively cooled over turning in high lapse rates nera  the
MCS anvil edge late in the evening, (surprise brief high winds
after the storms).

Much of Wednesday’s severe weather potential will probably depend
of the outcome of this afternoons and evening’s severe weather
event including where stable outflow air sets up and creates or
destroys surface moisture and theta-e convergence. We’ll still
have the upper jet nearby while the ECMWF/GFS show high surface
dew points pooling behind a weal surface cold front or previous
day outflow to the northwest of the exiting surfaces low. Any
severe risk is anticipated to be far from the higher end threats
we are seeing this afternoon, and probably limited to gusty to
marginally damaging wind.

.LONG TERM...(Thursday through Tuesday)
Issued at 212 PM CDT Tue Jun 27 2023

The longer term looks a little more uncertain with day to day
convection as the the official outlooks are showing not enough
confidence to draw up and risk areas. That said, we do have a
positive tilt upper trough axis moving very slowly southeast
Thursday into Friday across the Great Basin and with a jet axis
lifting through the southern and central Rockies via
EC/GFS/Canadian global models. This shows potential for storms off
the higher terrain any given day, but a more pronounced
widespread convective signal as the upper jet gets closer to
Kansas by Friday or Saturday. Highest chances for widespread
thunderstorms right now are Friday night, which will also tend to
temper the hot temperatures in the 90s to around 100 expected
Wed/Thursday to not as hot 80s for the weekend. The 6 to 10 day
CPC outlook shows a broad area of the Rockies and central/southern
Plains in the “leaning above” precipitation category – or more
specifically a 40 to 50 percent chance of above normal
precipitation.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 621 PM CDT Tue Jun 27 2023

Recent analysis from the last short term model runs as well as
the current trends has increased the uncertainty in the strongest
winds impacting the northernmost terminals. As a result, the
strongest winds have been decreased some in the TAFs as the HRRR
analysis has a more stable airmass near the surface. As
cyclogenesis is ongoing, the surface CAPE should still increase
into the evening, rendering the still strong possibility for severe
storms in the area, but the areal coverage may not be as great as
earlier thought. We may need to amend TAFs on an hour by hour
basis though the evening as the storms develop.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  68 100  70  98 /  80   0  10   0
GCK  65  97  67  95 /  70   0  20   0
EHA  68 100  69  95 /  50  10  10   0
LBL  68 100  69  97 /  90   0   0   0
HYS  66  98  69  99 /  30   0  20   0
P28  71 103  74 103 /  80   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE...Burgert
SHORT TERM...Russell
LONG TERM...Russell
AVIATION...Russell
Hazardous weather outlook, Jun 27, 2:41 AM CDT, 17 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
241 AM CDT Tue Jun 27 2023

KSZ030-031-043>046-061>066-074>081-084>090-280745-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
241 AM CDT Tue Jun 27 2023 /141 AM MDT Tue Jun 27 2023/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

Severe thunderstorms are likely Tuesday afternoon and evening as
convection forming in eastern CO moves into western KS. Strong
instability and sufficient bulk shear will support an intense line
of thunderstorms capable of producing damaging wind gusts, some
potentially significant, and large hail. Highest probability of
severe exists across areas east of US-83 and south of KS-156.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Springer

In the hours before

Special weather statement, Jun 27, 4:13 PM CDT, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Dodge City KS
413 PM CDT Tue Jun 27 2023

KSZ084-272200-
Morton KS-
413 PM CDT Tue Jun 27 2023

...A strong thunderstorm will impact portions of southwestern Morton
County through 500 PM CDT...

At 413 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Elkhart, moving east at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Wilburton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Kansas.

&&

LAT...LON 3717 10204 3707 10171 3700 10170 3699 10204
TIME...MOT...LOC 2113Z 252DEG 30KT 3709 10205

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

RBURG
Special weather statement, Jun 27, 4:29 PM CDT, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Dodge City KS
429 PM CDT Tue Jun 27 2023

KSZ074-084-272200-
Stanton KS-Morton KS-
429 PM CDT Tue Jun 27 2023

...A strong thunderstorm will impact portions of Morton and southern
Stanton Counties through 500 PM CDT...

At 428 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of The Saunders Elevator, moving northeast at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Richfield around 440 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Kansas.

&&

LAT...LON 3752 10204 3768 10159 3706 10170 3716 10204
TIME...MOT...LOC 2128Z 239DEG 35KT 3732 10197

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

RBURG
Special weather statement, Jun 27, 5:49 PM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Dodge City KS
549 PM CDT Tue Jun 27 2023

KSZ084-085-272330-
Stevens KS-Morton KS-
549 PM CDT Tue Jun 27 2023

...A strong thunderstorm will impact portions of southern Morton and
southern Stevens Counties through 630 PM CDT...

At 548 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hough, or 14 miles southeast of Wilburton, moving northeast at 35
mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Feterita and Hugoton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Kansas.

&&

LAT...LON 3699 10195 3728 10192 3723 10112 3700 10120
TIME...MOT...LOC 2248Z 214DEG 30KT 3690 10161

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

RBURG
Special weather statement, Jun 27, 6:45 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Dodge City KS
645 PM CDT Tue Jun 27 2023

KSZ075-076-085-086-280030-
Seward KS-Stevens KS-Grant KS-Haskell KS-
645 PM CDT Tue Jun 27 2023

...A strong thunderstorm will impact portions of northwestern Seward,
eastern Grant, northeastern Stevens and western Haskell Counties
through 730 PM CDT...

At 645 PM CDT, Doppler radar was tracking a strong thunderstorm near
Moscow, moving northeast at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sublette, Satanta, Moscow, Ryus, Cave and Hickok.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Kansas.

&&

LAT...LON 3722 10127 3733 10144 3771 10122 3773 10083
      3744 10082
TIME...MOT...LOC 2345Z 221DEG 37KT 3734 10129

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

SUGDEN
Local storm report, Jun 27, 7:29 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
729 PM CDT Tue Jun 27 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     Tstm Wnd Gst     9 S Hugoton             37.05N 101.32W
06/27/2023  E80 MPH          Stevens            KS   Trained Spotter

&&

RB
Local storm report, Jun 27, 7:35 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
735 PM CDT Tue Jun 27 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     Tstm Wnd Gst     8 SSE Feterita          37.04N 101.45W
06/27/2023  E80 MPH          Stevens            KS   Fire Dept/Rescue

&&

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:13 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCGray, Haskell, Meade, Seward, Stevens50 min
Jun 27, 8:38 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCClark, Comanche, Edwards, Ford, Kiowa41 min
Jun 27, 9:11 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCEdwards, Ford, Hodgeman, Kiowa, Ness, Pawnee and 3 more39 min
Jun 27, 9:17 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche, Kiowa, Pratt58 min
Jun 27, 10:11 PM CDTSevere Thunderstorm WarningDDCBarber30 min
Jun 27, 11:11 PM CDTSpecial Weather StatementDDCClark34 min
Jun 28, 6:08 PM CDTSpecial Weather StatementDDCHamilton52 min
Jun 28, 6:50 PM CDTSevere Thunderstorm WarningDDCHamilton, Stanton55 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.